Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 11, 2006, 6:47 PM MDT for Laramie County, Wyoming. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2006, 6:47 PM MDT (00:47 UTC)
- Expired
- Jun 11, 2006, 7:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 32 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:22 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 120049
SVRCYS
WYC021-120130-
/O.NEW.KCYS.SV.W.0039.060612T0047Z-060612T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
647 PM MDT SUN JUN 11 2006
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 730 PM MDT
* AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF CARPENTER...OR ABOUT 18 MILES SOUTHEAST OF CHEYENNE...AND
MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CARPENTER BY 655 PM MDT...
BURNS BY 710 PM MDT...
LAT...LON 4110 10462 4100 10462 4101 10429 4106 10415
4124 10430
$$
GOERING2 follow-up statements
000
WWUS55 KCYS 120110
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
711 PM MDT SUN JUN 11 2006
WYC021-120130-
/O.CON.KCYS.SV.W.0039.000000T0000Z-060612T0130Z/
LARAMIE WY-
711 PM MDT SUN JUN 11 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM MDT FOR
SOUTHEASTERN LARAMIE COUNTY...
AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR BURNS...OR ABOUT 23 MILES EAST OF
CHEYENNE...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF PINE BLUFFS BY 730 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING.
LAT...LON 4115 10450 4104 10444 4101 10429 4108 10406
4141 10409
$$
RUBIN000
WWUS55 KCYS 120131
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
731 PM MDT SUN JUN 11 2006
WYC021-120141-
/O.EXP.KCYS.SV.W.0039.000000T0000Z-060612T0130Z/
LARAMIE WY-
731 PM MDT SUN JUN 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LARAMIE COUNTY
EXPIRED AT 730 PM MDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SUNDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING.
LAT...LON 4115 10450 4104 10444 4101 10429 4108 10406
4141 10409
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:50 PM MDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 11, 2:50 PM MDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 250 PM MDT SUN JUN 11 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...ALTHOUGH SCENARIO IS NOT AS DYNAMIC OR EARLY AS IT WAS YESTERDAY...POTENTIAL FOR SEVERE TSTMS WILL EXIST THROUGH MID EVENING OVER ROUGHLY EASTERN HALF OF CWA. JUST GOT NEW WATCH 464 UNTIL 04Z. LAPS SHOWS BEST AREA CURRENTLY FROM SNY TO BFF TO SE OF DGW AS CYS DEWPOINT TEMP IS HOLDING IN UPPER 30S. SFC WIND WILL BACK ENOUGH THAT BETTER LOW LEVEL MOISTURE WILL BE ADVECTING WESTWARD UNTIL MID EVENING. HAVE KEPT SCATTERED POPS THROUGH 05Z ROUGHLY EASTERN 2/3 OF CWA AND THEN SHIFTED THEM TO JUST WESTERN NEBRASKA PANHANDLE TILL 09Z. AFTER THAT...SOME LOW CLOUDS AND FOG SHOULD FORM OVER PARTS OF THE PANHANDLE. BUILDING UPPER RIDGE WILL DOMINATE THE WX MONDAY. WILL STILL BE QUITE A BIT OF INSTABILITY OVER EASTERN CWA...SO KEPT A 20 PERCENT POP LAR TO DGW EASTWARD FOR LATE AFTERNOON AND EARLY EVENING TSTMS. WARMER H7 TEMPS SHOULD CAP THINGS A BIT. .LONG TERM...UPPER RIDGE AXIS WILL BE OVER THE CWA ON TUESDAY. SOME MID LEVEL MOISTURE WILL BE OVER THE PANHANDLE. EVEN THOUGH ATMOSPHERE WILL BE QUITE UNSTABLE EAST OF THE LARAMIE RANGE DURING THE AFTERNOON AND EVENING...WILL LEAVE OUT THUNDERSTORMS DUE TO STRONG CAPPING AND SUBSIDENCE UNDER THE RIDGE. ON WED...SW FLOW DEVELOPS ALOFT AS THE UPPER RIDGE MOVES TO THE EAST. WILL MENTION A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA. A DISTURBANCE WILL MOVE ACROSS THE FORECAST AREA THUR AND ANOTHER ON FRIDAY...WHICH WILL RESULT IN ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA. WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY AFTERNOON DUE TO SURFACE BASED INSTABILITY AND MID LEVEL MOISTURE. SATURDAY LOOKS DRY AS BEST DYNAMICS WILL BE WELL TO THE NORTH OF THE CWA. HIGH TEMPERATURES WILL BE AROUND 5 TO 10 DEGREES ABOVE NORMAL EACH DAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JLH/KMD
Hazardous weather outlook, Jun 11, 10:55 AM MDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT SUN JUN 11 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-121115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1055 AM MDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT DAYTIME HEATING WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE AREA DURING THE AFTERNOON. THE AIR MASS WILL BE MOIST AND UNSTABLE ENOUGH THAT A FEW SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS FROM THE STORMS WILL BE LARGE HAIL AND HEAVY RAIN. THE STORMS WILL CONTINUE INTO THIS EVENING BEFORE THEY MOVE ON TO THE EAST AND DISSIPATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY MID AFTERNOON INTO EARLY THIS EVENING. WYZ061>063-065-121115- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1055 AM MDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT BRIEF WIND GUSTS TO 45 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND AGAIN WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLH
In the hours before
Local storm report, Jun 11, 5:54 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
554 PM MDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 E YODER 41.92N 104.22W
06/11/2006 M0.75 INCH GOSHEN WY LAW ENFORCEMENT
0543 PM HAIL MORRILL 41.96N 103.92W
06/11/2006 M0.75 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0543 PM HAIL LYMAN 41.92N 104.04W
06/11/2006 M1.75 INCH SCOTTS BLUFF NE TRAINED SPOTTER
&&
DAUGHERTYThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:06 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 39 min |
| Jun 11, 6:20 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 40 min |
| Jun 11, 7:35 PM MDT | Tornado Warning | CYS | Goshen | 40 min |
| Jun 11, 7:47 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 58 min |
| Jun 12, 4:58 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 32 min |
| Jun 12, 5:28 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 62 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.